Has anyone else had this happen? I was prescribed 20mg TID of Oxycontin for about a month. It worked fairly well, but was extremely unsettling to my stomach. When I returned for my follow-up visit with my Pain Managment physician, he prescribed me 15mg TID of MS Contin. It not only works better and lasts longer (the time release/half-life deal) for my pain, but doesn't upset my stomach. For those of you who take pain medication and it upsets your stomach, try drinking some Ensure with it. It works great because Ensure isn't just for geriatric patients anymore. It is thick, almost "milkshake-like" and tastes pretty good when cold... just a suggestion. I have heard many horror stories of the misuse of Oxycontin and there have been many deaths related to purposely abusing it. Please be cautious of any narcotic. They can be/are addictive and withdrawal ain't pretty.
I would like to add that I've also been prescribed hydrocodone 10mg TID and it works fairly well also. It just doesn't last very long though. It is easy to see how someone would run through a months supply in a week with Lortab. I have never abused any prescribed medication as I am a substance abuse counselor and have seen the God-awful withdrawal some patients experience. They are anxious, restless, over-emotional, stomach cramps, loose stools, vomiting, experience insomnia, etc.I must take it due to a severe spinal injury. MRI's, X-Rays and Physical Therapy reports can't be faked. I have seen literally hundreds of patients who found physicians who would prescribe inappropriately. Only a good and experienced physician with objective proof of injury such as the above mentioned would prescribe narcotic pain releivers for long periods. Most physicians will prescribe for a month based on subjective complaints, but then should order tests such as MRI's and X-Rays. This is a general statement and doesn't apply to all cases such as cancer and other painful diseases as opposed to "Doc, I hurt my shoulder" kind of thing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2010 • 4 answers
Posted 21 Dec 2010 • 2 answers
Posted 17 Jan 2012 • 3 answers
Posted 10 Dec 2014 • 2 answers
Posted 19 Apr 2016 • 1 answer